Alert archive / Utah / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 8, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Jun 6, 2019, 2:28 PM MDT for Tooele County, Utah. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2019, 2:28 PM MDT (20:28 UTC)
- Expired
- Jun 6, 2019, 3:00 PM MDT
- In force
- 32 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Tooele County, UT
The radar
The Salt Lake City radar (KMTX), 113 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 2:30 PM MDT | TSTM WND GST 56 | 10 Ene Wendover, UT | A 56 MPH WIND GUST WAS REPORTED AT THE BONNEVILLE SALT FLATS MESONET STATION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 1:54 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 8.5 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2352 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
944
WUUS55 KSLC 062028
SVRSLC
UTC045-062100-
/O.NEW.KSLC.SV.W.0008.190606T2028Z-190606T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Salt Lake City UT
228 PM MDT THU JUN 6 2019
The National Weather Service in Salt Lake City has issued a
* Severe Thunderstorm Warning for...
Northwestern Tooele County in northern Utah...
* Until 300 PM MDT
* At 227 PM MDT, a severe thunderstorm was located 8 miles east of
Wendover, moving northeast at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Bonneville Salt Flats.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4101 11364 4100 11358 4079 11343 4064 11389
4080 11401
TIME...MOT...LOC 2027Z 240DEG 25KT 4076 11386
HAIL...<.75IN
WIND...60MPH
$$
Bonnette3 follow-up statements
372
WWUS55 KSLC 062041
SVSSLC
Severe Weather Statement
National Weather Service Salt Lake City UT
241 PM MDT THU JUN 6 2019
UTC045-062100-
/O.CON.KSLC.SV.W.0008.000000T0000Z-190606T2100Z/
Tooele UT-
241 PM MDT THU JUN 6 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM MDT
FOR NORTHWESTERN TOOELE COUNTY...
At 240 PM MDT, a severe thunderstorm was located 14 miles east of
Wendover, moving northeast at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Bonneville Salt Flats.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4100 11358 4079 11343 4073 11378 4084 11386
4100 11367
TIME...MOT...LOC 2040Z 240DEG 25KT 4081 11375
HAIL...<.75IN
WIND...60MPH
$$
Bonnette403
WWUS55 KSLC 062045
SVSSLC
Severe Weather Statement
National Weather Service Salt Lake City UT
245 PM MDT THU JUN 6 2019
UTC045-062100-
/O.CON.KSLC.SV.W.0008.000000T0000Z-190606T2100Z/
Tooele UT-
245 PM MDT THU JUN 6 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM MDT
FOR NORTHWESTERN TOOELE COUNTY...
At 244 PM MDT, a severe thunderstorm was located 18 miles east of
Wendover, moving northeast at 30 mph. At 230 PM MDT, a wind gust of
56 mph was observed over the Bonneville Salt Flats.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
northwestern Tooele County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4100 11358 4079 11343 4074 11374 4086 11383
4100 11367
TIME...MOT...LOC 2044Z 240DEG 26KT 4083 11369
HAIL...<.75IN
WIND...60MPH
$$
Bonnette551
WWUS55 KSLC 062057
SVSSLC
Severe Weather Statement
National Weather Service Salt Lake City UT
257 PM MDT THU JUN 6 2019
UTC045-062107-
/O.EXP.KSLC.SV.W.0008.000000T0000Z-190606T2100Z/
Tooele UT-
257 PM MDT THU JUN 6 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN TOOELE COUNTY
WILL EXPIRE AT 300 PM MDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
A severe thunderstorm watch remains in effect until 1100 PM MDT for
northern Utah.
Remember, a Severe Thunderstorm Warning still remains in effect for
portions of Tooele county until 345 PM MDT.
LAT...LON 4100 11358 4079 11343 4074 11374 4086 11383
4100 11367
TIME...MOT...LOC 2057Z 240DEG 25KT 4087 11360
$$
BonnetteWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 8:54 AM MDT, 5 hours 34 minutes earlier.
Area forecast discussion, Jun 6, 8:54 AM MDT, 5 hours 34 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 854 AM MDT Thu Jun 6 2019 .SYNOPSIS... High pressure aloft over the Utah today will shift east ahead of an approaching cold Pacific trough schedule to reach the area early this weekend. A strong cold front will sweep through the region Friday into early Saturday, bringing much colder temperatures to the state this weekend. && .DISCUSSION... A trough currently will make its way into the Pacific Northwest today, with the majority of stronger height falls remaining to our northwest. The approach of the Pacific trough axis will elevate the wind field. This will favor increasing shear across northern Utah today which when combined with moderately significant instability due to anomalously high Precipitable Water values, will bring the potential for strong to severe thunderstorms through this evening. The greatest threat appears to be damaging winds due to the increase in wind field, high LCL, and dry boundary layer yielding elevated DCAPE. This is also indicated by the full suite of Convective Allowing Models. Copious small hail (potential accumulation) and lightning are also concerns. && .PREVIOUS DISCUSSION... An unseasonably cold upper level trough remains just off the Pacific Northwest/BritCol coast early this morning. This trough will track east across the northern half of the western CONUS through Saturday evening. The associated surface cold front will enter far northwest Utah early Friday, then sweep through all but extreme southern Utah by early Saturday. Much colder temperatures will trail the front for the upcoming weekend. A weakening vorticity max currently over northeast Nevada will track east-northeast across northern Utah this morning. Recent satellite and radar imagery indicate isolated convection ahead of the approaching vorticity max. Convection will likely persist, if not expand a bit in areal coverage as this weak dynamic feature moves through the favorably moist air mass across northern Utah this morning. Looking at the potential for stronger convection forming again across the north later this afternoon through this evening. A trailing secondary shortwave will reach northwest Utah by late afternoon. Ahead of this feature increasing moisture (PWAT values 0.85" - 1.00") along with steepening lapse rates will create a favorable environment for deep convection. Increasing speed and directional shear late this afternoon and evening could spawn strong, or even isolated severe, thunderstorms across far northwest Utah late this afternoon through around mid-evening. The cold front associated with the passing upper trough will reach far northwest Utah early Friday, then surge southeast during the day supported by fairly strong low-level cold advection. Precipitation associated with the frontal boundary will be somewhat limited as the best mid-level cold air and dynamic support from the passing upper trough will remain well to the north of the forecast area. Dry and rather cold air will followed the cold front into all but extreme southern Utah this weekend. Temperatures will drop 15 to 25 degrees below Friday's highs Saturday, then only show modest warming on Sunday. Overnight lows will also be substantially colder due to clear skies and low humidities. Will have to watch for cold temperatures affecting agricultural operations on Sunday morning. Benign weather with warming temperatures will be the theme for much of next week. Dry northwest flow aloft will develop over the Western US downstream of a ridge building along the West Coast. This ridge will gradually weaken as it moves inland, but still allow for a notable warming trend through the middle of the week and quiet weather conditions for our area. Daytime highs will start out the work week around normal, then climb to around 5 degrees above normal by later in the week (which could then rival tomorrow for the warmest temperatures yet this year). The ridge will dampen by later in the week as models (both deterministics and ensemble means) depict a shortwave trough drifting through westerly flow aloft and moving through the Great Basin by the end of the workweek and into next weekend. If it materializes, this would bring moderated temperatures and a chance of showers/thunderstorms, especially to typical convective initiation locations (i.e. most of the higher terrain). && .HYDROLOGY... With much warmer temperatures, snowmelt will accelerate at high elevations. Waterways remain running high, cold and swift. Exercise caution near waterways, and keep a close eye on children and pets. && .AVIATION... VFR conditions are expected at the SLC terminal today. Southeast winds will gradually increase through the day before shifting to the northwest after 02z. Afternoon thunderstorm chances will increase across northern Utah this afternoon, with good chances the terminal will see activity, and may result in gusty erratic winds at the terminal. A cool front passage between 23Z and 02Z may affect the wind shift and become light and variable. && .FIRE WEATHER... Breezy with low RH expected for most valleys today, and moreso Friday ahead of the next cold front. ERC values remain below the 50th percentile, but are rising across the state. A warming and drying trend continues with increasingly gusty southwest flow. A cold front will cross the state from northwest to southeast Friday and Friday night, bringing cooler temperatures to the region through the weekend. Isolated to scattered showers and thunderstorms today, some may be severe with copious lightning, very gusty/erratic winds, and accumulating hail. Friday and Friday night, showers will mainly affect northern Utah. A warming and drying trend is forecast beginning Sunday and extending through at least the middle of next week. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...None. WY...None. && PUBLIC...10/Conger/Van Cleave AVIATION...Dewey FIRE WEATHER/HYDROLOGY...10 For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity For frequently asked questions about the Area Forecast Discussion visit... http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Jun 6, 8:57 AM MDT, 5 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 857 AM MDT Thu Jun 6 2019 UTZ001>016-019>021-517-518-WYZ021-071500- Cache Valley/Utah Portion-Northern Wasatch Front- Salt Lake and Tooele Valleys-Southern Wasatch Front- Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys- Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Western Uinta Basin-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains-Southwest Wyoming- 857 AM MDT Thu Jun 6 2019 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...Today and Tonight Scattered showers and thunderstorms will move through the region today. There is a Slight Risk for Severe Thunderstorms across Northern Utah. The strongest storms will bring the threat of damaging winds, accumulating hail and copious lightning. Stay aware of the threat for dangerous thunderstorms today. With much warmer temperatures, snowmelt will accelerate at high elevations. Waterways remain running high, cold and swift. Exercise caution near waterways, and keep a close eye on children and pets. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A strong cold front will cross Utah from northwest to southeast on Friday. Gusty south winds ahead of this front will shift to the northwest and remain elevated behind the front. Much colder temperatures will follow the front for the weekend. Temperatures Saturday will be 15 to 25 degrees colder than Friday's readings, with the coldest temperatures across the northern portion of the outlook area. Temperatures will warm on Sunday, but still remain well below early June norms. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
In the hours before
Special weather statement, Jun 6, 1:55 PM MDT, 33 minutes before
Special Weather Statement National Weather Service Salt Lake City UT 155 PM MDT THU JUN 6 2019 UTZ005-062030- Great Salt Lake Desert and Mountains UT- 155 PM MDT THU JUN 6 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BOX ELDER COUNTY UNTIL 230 PM MDT... At 154 PM MDT, National Weather Service Doppler radar indicated a strong thunderstorm 19 miles southwest of Almo, or 21 miles south of Oakley Reservoir...moving northeast at 35 mph. Half inch hail and winds in excess of 40 mph will be possible. Locations impacted include... Yost and Lynn. PRECAUTIONARY/PREPAREDNESS ACTIONS... If threatening weather approaches, take shelter in a sturdy building. This storm may intensify, so be certain to monitor local radio and available television stations for additional information and possible warnings from the National Weather Service. && A severe thunderstorm watch remains in effect until 1100 PM MDT for northern Utah. LAT...LON 4174 11379 4186 11398 4199 11386 4199 11345 TIME...MOT...LOC 1954Z 220DEG 32KT 4187 11383 Bonnette
Special weather statement, Jun 6, 1:59 PM MDT, 29 minutes before
Special Weather Statement National Weather Service Salt Lake City UT 159 PM MDT THU JUN 6 2019 UTZ005-062045- Great Salt Lake Desert and Mountains UT- 159 PM MDT THU JUN 6 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BOX ELDER AND NORTHWESTERN TOOELE COUNTIES UNTIL 245 PM MDT... At 158 PM MDT, National Weather Service Doppler radar indicated a strong thunderstorm near Wendover...moving northeast at 30 mph. Half inch hail and winds in excess of 40 mph will be possible. Locations impacted include... Wendover and Bonneville Salt Flats. PRECAUTIONARY/PREPAREDNESS ACTIONS... If threatening weather approaches, take shelter in a sturdy building. This storm may intensify, so be certain to monitor local radio and available television stations for additional information and possible warnings from the National Weather Service. && A severe thunderstorm watch remains in effect until 1100 PM MDT for northern Utah. LAT...LON 4087 11404 4107 11366 4038 11365 4024 11404 TIME...MOT...LOC 1958Z 235DEG 27KT 4066 11409 Bonnette
Special weather statement, Jun 6, 2:09 PM MDT, 19 minutes before
Special Weather Statement National Weather Service Salt Lake City UT 209 PM MDT THU JUN 6 2019 UTZ005-062100- Great Salt Lake Desert and Mountains UT- 209 PM MDT THU JUN 6 2019 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL BOX ELDER COUNTY UNTIL 300 PM MDT... At 209 PM MDT, National Weather Service Doppler radar indicated a line of strong thunderstorms 8 miles east of Montello...moving northeast at 40 mph. Half inch hail and winds in excess of 40 mph will be possible. Locations impacted include... Lucin. PRECAUTIONARY/PREPAREDNESS ACTIONS... If threatening weather approaches, take shelter in a sturdy building. This storm may intensify, so be certain to monitor local radio and available television stations for additional information and possible warnings from the National Weather Service. && A severe thunderstorm watch remains in effect until 1100 PM MDT for northern Utah. LAT...LON 4153 11405 4171 11367 4120 11366 4102 11404 TIME...MOT...LOC 2009Z 237DEG 33KT 4127 11403 Bonnette
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 1:28 PM MDT | Red Flag Warning | SLC | Washington | 31 hr |
| Jun 6, 1:59 PM MDT | Special Weather Statement | SLC | 46 min | |
| Jun 6, 2:09 PM MDT | Special Weather Statement | SLC | 51 min | |
| Jun 6, 2:32 PM MDT | Special Weather Statement | SLC | 28 min | |
| Jun 6, 2:39 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder | 36 min |
| Jun 6, 2:50 PM MDT | Special Weather Statement | SLC | Box Elder | 40 min |
| Jun 6, 2:56 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Tooele | 49 min |
| Jun 6, 3:01 PM MDT | Special Weather Statement | SLC | Utah | 44 min |
| Jun 6, 3:11 PM MDT | Severe Thunderstorm Warning | SLC | Juab, Tooele, Utah, Wasatch | 49 min |
| Jun 6, 3:21 PM MDT | Special Weather Statement | SLC | Wayne | 39 min |
| Jun 6, 3:31 PM MDT | Special Weather Statement | SLC | Box Elder | 44 min |
| Jun 6, 3:40 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Tooele | 35 min |
| Jun 6, 4:03 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder | 27 min |
| Jun 6, 4:09 PM MDT | Special Weather Statement | SLC | Salt Lake | 51 min |
| Jun 6, 4:15 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Tooele, Weber | 45 min |
| Jun 6, 4:21 PM MDT | Special Weather Statement | SLC | Wasatch | 39 min |
| Jun 6, 4:29 PM MDT | Special Weather Statement | SLC | Box Elder | 31 min |
| Jun 6, 4:33 PM MDT | Severe Thunderstorm Warning | SLC | Davis, Salt Lake, Tooele | 27 min |
| Jun 6, 4:37 PM MDT | Severe Thunderstorm Warning | SLC | Summit, Wasatch | 23 min |
| Jun 6, 4:41 PM MDT | Special Weather Statement | SLC | Box Elder | 49 min |
| Jun 6, 4:45 PM MDT | Special Weather Statement | SLC | Tooele | 45 min |
| Jun 6, 4:49 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Cache, Davis, Morgan, Salt Lake, Tooele and 1 more | 41 min |
| Jun 6, 5:01 PM MDT | Special Weather Statement | SLC | Salt Lake | 44 min |
| Jun 6, 5:03 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder | 42 min |
| Jun 6, 5:06 PM MDT | Special Weather Statement | SLC | Summit | 39 min |
| Jun 6, 5:12 PM MDT | Severe Thunderstorm Warning | SLC | Tooele | 48 min |
| Jun 6, 5:21 PM MDT | Special Weather Statement | SLC | Sanpete | 39 min |
| Jun 6, 5:22 PM MDT | Severe Thunderstorm Warning | SLC | Summit | 33 min |
| Jun 6, 5:24 PM MDT | Special Weather Statement | SLC | Emery | 51 min |
| Jun 6, 5:25 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Tooele | 35 min |
| Jun 6, 5:30 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Cache, Davis, Morgan, Salt Lake, Summit and 1 more | 30 min |
| Jun 6, 5:31 PM MDT | Areal Flood Advisory | SLC | Box Elder, Davis, Weber | 3 hr |
| Jun 6, 5:44 PM MDT | Special Weather Statement | SLC | Box Elder | 31 min |
| Jun 6, 5:55 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Davis, Salt Lake, Tooele, Weber | 35 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.